Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

just days to stop dose


[He...]

Recommended Posts

I have been on and off these boards for many months.  I recently stopped checking in because the constant focus on symptoms seemed to increase them.  I realized I had to distract and get on with my life. 

 

I have been tapering clonazepam since August 2019, and before that had tapered for 7 months then re-instated for 4 months, due to intense symptoms and an extreme life situation that led straight to profound panic.  So, over the past 3 years I have been at this.  My highest dose was .5 mgs once a day.  This is my 3rd go around over the past 20 years.  The first taper was so straight forward, and I did not suffer.  I had been on 9 years and tapered in 3 months with almost no issues.  The 2nd time I had only taken them for 3 weeks then stopped suddenly with no issues.  I was lucky, I know that.  It led me to believe that I could easily handle a benzo and stop with no problems.  My mistake.  This last few years I had a very different experience.  I withdrew with some really hard symptoms.  It has been traumatizing.  It's been a wake up call.  I will never take another benzo, no matter what.

 

I want to share that there is light at the end of the tunnel.  Time passes.  Some days and weeks were brutal.  Some days were really okay.  There was no way to predict the good or the bad.  At times I cut back and felt just fine.  Other times I cut less back and struggled.  Eventually, I found a sort of pace that worked for me.  It was slower than I wanted, but it was effective.  I vowed I would not reinstate, and only once I did after 2 days of hellish withdrawal, and just to the last dose (not to the top dose).

 

Some stretches of time had to be longer, but I never went more than 1 month between cuts.  Those were the early days.  Usually I was able to cut 10% after 10 days.  Now near the end of the taper, I can cut that or more each week and I am symptom free.

 

I had the clonazepam compounded to a liquid so I could control the dose.  I had many talks with my doctor to get him to understand, and he was receptive.  This was largely because he saw my determination and that I was  making consistent progress.  He wanted me to go faster, but he finally worked with me and let me lead the taper.  The thing is to get a doctor to go along, there has to be progress.

 

In less than 2 weeks I will be done.  I have taken my dose down to .006 mgs.  This is a very very small dose and does not do anything to alleviate anxiety.  It may be preventing withdrawal symptoms, but I doubt it's enough to even do that.  I think I am done.  I will cut this once more in half and then after a week I will just stop.  This is called 'walking off'.  No jumping.  It is gentler than jumping, although not perfect.

 

My last withdrawal symptoms occurred about 3 weeks ago at .012 mgs.  I had 3 straight and very unhappy days.  Each day was slightly better than the previous.  Then it was over.  I survived.

 

At the worst this is how I have coped:

4, 7, 8 breathing

positive mantra (this is healing, I am healing, I am healing every day)

patience, prayer

activate parasympathetic nervous system.

diet = no gluten, caffeine, sugar

routines for sleep and meals

walks at least 30 minutes daily

melatonin 1.5 mgs in tart cherry juice at bedtime

avoid all stressors, news, negative people

creative activities, anything = read, paint, redecorate, cook, garden

distract distract distract  = do not only focus on symptoms

talk to people about other things, do not isolate

counselling every week

supplements ( I am not advising, this is just what worked for me) = l theanine, amino acids, vitamin D 10,000 ius, vitamin b12, magnesium

pharmaceuticals to aid in withdrawal (I am NOT advising.  This is very personal.  I did not want to add anything.  I was unable to get past a certain dose and had been in emergency 4 times before I gave in.  I double checked with my naturopath, counsellor, addiction specialist and researched) = gabapentin 300 mgs once daily. Gabapentin can lead to a dependency, although unlike benzos.  They do not cross the blood brain barrier.  At high doses and sudden stops can be very unpleasant.  I have stayed with a low dose and will taper this.  A taper from a low dose should not take long.  I am reassured that the l theanine and amino acids will greatly aid in this process.  This makes me nervous nevertheless.  I would have preferred not adding this, but in retrospect I think it did help me past a super hard time.

 

I think the best thing I ever did was commit to stopping.  I had to accept that benzos are not a solution for anxiety.  I had to accept that I needed to learn other ways to cope. 

 

A lot happened while I was tapering - to test my commitment.  Three people I am close to died, including my sister.  I lost my job and had to move twice. The move included to a new city to access services for a serious workplace injury that occurred and had caused me to reinstate due to panic.  I had to complete physio therapy, physical rehab, vocational rehab, online training, and live in a hotel for 6 weeks. I knew no one.  I had no supports.  Covid blocked access to most help and social contact.  I have to find a job now. I am 65.  I was committed and I kept tapering. 

 

So, in just a few more days I will be at the last dose.  I will finally be free of this. 

 

Please keep going.  You can make it.  You will learn how strong you are.  And no one can ever take that away from you.  I am proud of everyone here.  I know what it takes.  You all rock.

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

Link to comment
Share on other sites

Thank you for sharing your story Healing.  It's truly generous, inspirational, sensible and full of hard won wisdom.  Glad you're doing so well. :thumbsup:
Link to comment
Share on other sites

I'm happy to see you again Healing64 and pleased you've made so much progress and will soon be free of the drug.  Thank you for remembering the many suffering from this by coming back to give encouragement, I hope to see your success story one day but I already see you as one.  :smitten:
Link to comment
Share on other sites

Thank you for your very inspirational story from one who is just six months out from a four month Valium taper.  Your words will help me as I continue my journey no matter the length in days, weeks, or months :thumbsup:
Link to comment
Share on other sites

I wish everyone a full and wonderful healing.  We are strong warriors.  It take such incredible courage to travel this road. 
Link to comment
Share on other sites

×
×
  • Create New...